Do antidepressants really decrease sexdrive?

Anne Anne
I read the side effects of some of my medications saying that it can decrease libido. For me personally, I have gone through several medication changes, and sexual drive has not been an issue for me at all, which leads me to suspect that maybe it's a psychosomatic thing... maybe I'm wrong. Do any of you have any problems with antidepressants causing a dryspell?
07/01/2012
  • Buy 1 Toy Get 1 FREE
  • Better Price Sale - Save 70%
  • Better Price Sale - Save 60%
  • Better Price Sale - Save 50%
  • Better Price - Save 40%
  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
- Kira - - Kira -
I have in the past and have asked to be taken off of those meds and switched to others without sexual side effects.
07/01/2012
Moniqua Moniqua
I know some can but I've never been on any.
07/01/2012
indiglo indiglo
It totally depends on your body chemistry. Certain antidepressants will do that to some people, but not other people. SSRIs are especially prone to messing with not only libidos, but also sexual responses (difficulty getting and maintaining erections for men, difficulty becoming lubricated for women, and difficulty reaching orgasm for both genders). But again, it won't do that for all people.

It's not psychosomatic at all, but I'm really glad it isn't something you've had to deal with!
07/01/2012
Chilipepper Chilipepper
Quote:
Originally posted by indiglo
It totally depends on your body chemistry. Certain antidepressants will do that to some people, but not other people. SSRIs are especially prone to messing with not only libidos, but also sexual responses (difficulty getting and maintaining ... More
^ THIS It really does have to do with individual chemistry.
07/01/2012
shySEXXaddict shySEXXaddict
Quote:
Originally posted by Anne
I read the side effects of some of my medications saying that it can decrease libido. For me personally, I have gone through several medication changes, and sexual drive has not been an issue for me at all, which leads me to suspect that maybe ... More
I have in the past with certain ones ive tried.Me not wanting sex all the time?..well just isnt me!Im on welbutrin now and it hasnt made any impact on it.THANK GOD!
07/01/2012
solitudinarian solitudinarian
They can. I've used them in the past and they didn't have much effect on me, sexually or otherwise.
07/01/2012
Vanille Vanille
They did for me. I'm glad I'm now self-medicating...as in I know what to do to power through a depression.
07/01/2012
Ryuson Ryuson
I agree, it depends on the medication, your body chemistry, your genetics, etc. It CAN, both directly (no libido) or indirectly (not wanting to have sex because you have other issued), but it also can be fine. That's one reason why they monitor you and change medications, everyone responds differently.
07/01/2012
LunaLuthor LunaLuthor
Quote:
Originally posted by Anne
I read the side effects of some of my medications saying that it can decrease libido. For me personally, I have gone through several medication changes, and sexual drive has not been an issue for me at all, which leads me to suspect that maybe ... More
i hope not
07/02/2012
Zombirella Zombirella
It can. We're all made different and affected differently by medications. Some meds can interfere and others may not. I have had it happen but it's nothing a little foreplay can't help. Mine more affected my body's natural lubrication which isn't that big of deal, I just grab a bottle. I'd rather have vaginal dryness than not have the medication. I really don't think I even need it anymore and it's more of a fear of going off and withdrawal symptoms of it but I'm prepared to do so within the next few years so that I can get pregnant and not have those chemicals messing with my child while he/she is growing.
07/02/2012
Noelle Noelle
Quote:
Originally posted by Anne
I read the side effects of some of my medications saying that it can decrease libido. For me personally, I have gone through several medication changes, and sexual drive has not been an issue for me at all, which leads me to suspect that maybe ... More
I DO believe it can have some effect, however I take Zoloft and Limictrol (sp?) and my libido is OUT OF CONTROL high. So, maybe it affects some people differently, and diff meds have diff results.
07/02/2012
Trysexual Trysexual
I took wellbutrin once..I found my mind was still as much into sex, but I was maybe less dependent on it and it took a little longer to get things going, so to speak and maybe a slightly numbish feeling when I had sex...meaning like having sex with a condom vs. nothing on. Hard to describe. Less sensation, more work to orgasm. I'm no sure if any of it was mental or not, because I was told of the possible side effects. I took that one vs others, to avoid a big effect.
07/26/2012
Bittenflame Bittenflame
Depends on the medication
07/28/2012
Gone (LD29) Gone (LD29)
They definitely can. I had huge issues with the medication I used to be on.
07/28/2012
guppiefish guppiefish
Quote:
Originally posted by Anne
I read the side effects of some of my medications saying that it can decrease libido. For me personally, I have gone through several medication changes, and sexual drive has not been an issue for me at all, which leads me to suspect that maybe ... More
I am currently on an antidepressant, and I'm not experiencing those side effects. In fact, I would say it's greater now. But I think for some it definitely happens. You just have to be mindful!
01/06/2013
Suisei Suisei
The side effects of a medication vary widely and depend on the person taking them. Antidepressants are generally known, as a group, to contribute to a decreased sex drive, though there are cases of idiosyncratic effects where people experience the opposite. Furthermore, if interest in sexual activity was decreased due to a depressed mood, lack of energy and other symptoms, alleviation of these symptoms may lead to increase desire for sexual activity.

A friend of mine was taking two medications; a commonly prescribed antidepressant and an adjunct, which is typically marketed as an antipsychotic, but has off-label uses for boosting the antidepressant action of other drugs. He felt, in his words, "pretty much asexual", though he meant it in terms of libido and interest rather than a change in sexual orientation.

In my own case, I have felt mildly depressed in the past, and I wanted to avoid commercial antidepressants since it wasn't terribly severe. I have used St. John's Wort extensively in the past, and it helped my mood to a degree (I realize doing this without the supervision of a physician was not the best of ideas). What I didn't notice until I stopped taking it (just a month ago) was that my interest in sexual activity seemed to diminish, lower and lower until I had almost no interest at all. That's just a personal experience, though, and it was with an herbal supplement rather than a pharmaceutical antidepressant.
01/07/2013
captainsgirl captainsgirl
Quote:
Originally posted by Anne
I read the side effects of some of my medications saying that it can decrease libido. For me personally, I have gone through several medication changes, and sexual drive has not been an issue for me at all, which leads me to suspect that maybe ... More
yes i actually had to switch because of it
01/08/2013
captainsgirl captainsgirl
Quote:
Originally posted by LunaLuthor
i hope not
they do
01/08/2013
Beautiful-Disaster Beautiful-Disaster
for me it doesnt.
01/08/2013
wrecklesswords wrecklesswords
My girlfriend was taking some for a while. And while it made her less hot-headed (she tends to get really snappy when upset or depressed), what little of a sex drive she had went totally out the window.

However, she stopped taking it because it was upsetting me that we couldn't even have sex anymore or even play around without her feeling totally numb to it.
01/08/2013
Nympho88 Nympho88
I have been on them in the past and found that it didn't kill my sex drive but made it harder for me to get wet and made it harder for me to get off!
01/11/2013
Bleu Bleu
The ones I were on did and I stopped taking them because of it and switched to therapy as my anti depressant since my doctor said that talking to someone seems like a better option than pills that make me feel dull and empty.
01/13/2013
Scythe Scythe
Quote:
Originally posted by Anne
I read the side effects of some of my medications saying that it can decrease libido. For me personally, I have gone through several medication changes, and sexual drive has not been an issue for me at all, which leads me to suspect that maybe ... More
Some most definitely do and can also affect being able to have/maintain an erection.
05/17/2013
Total posts: 24
Unique posters: 23